Thunderstorm Wind, Wise
- When
- September 15, 1:37 PM CST
- Where
- Wise County, 3 mi E of Boyd
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.083, -97.533
Barn damaged between Boyd and Rhome.
6 thunderstorm wind, 5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 15, 1:28 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 228 PM CDT THU SEP 15 2005 .DISCUSSION... OUTFLOW BOUNDARY IS MOVING ACROSS DFW METROPLEX RIGHT NOW. SHORT LINE OF THUNDERSTORMS FROM POSSUM KINGDOM LAKE TO DENTON IS MOVING EAST AND BUILDING SLOWLY SOUTHEAST. WOULD EXPECT FURTHER INITIATION ON THE BOUNDARY THIS AFTERNOON. COVERAGE WILL LIKELY BE SCATTERED THIS AFTERNOON/EVENING WITH SOME SHORT BROKEN LINES. CONVECTION WILL CONTINUE INTO THE OVERNIGHT HOURS IN THE SOUTH AND LEAVE THE CWA FRIDAY MORNING. ALTHOUGH WE WILL HAVE A NORTH WIND ACROSS THE AREA...THE MUCH COOLER AIR WILL REMAIN WELL TO THE NORTH IN OKLAHOMA. I SEE US JUST COOL ENOUGH TO HAVE A VERY ENJOYABLE DAY SATURDAY. THERE WILL BE SOME DRYING...SO MORNING TEMPERATURES WILL BE REFRESHING AND FRIDAY/SATURDAY AFTERNOON TEMPERATURES WILL BE QUITE PLEASANT...UPPER 80S TO LOW 90S. SUBTROPICAL RIDGE BUILDS BACK OVER US BY SUNDAY AND REMAINS IN PLACE FOR REST OF THE PERIOD...SO LOOK FOR HIGHS IN THE UPPER 90S AND LOWS IN THE 70S. THIS IS 5 TO 8 DEGREES ABOVE CLIMATOLOGY...SO THOSE WHO GET RAIN OUT OF THIS SYSTEM NEED TO ENJOY IT. OVERALL...LOOKS LIKE THE DRY PATTERN MAY PERSIST FOR THE NEXT COUPLE OF WEEKS. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 89 68 93 / 40 10 0 0 WACO, TX 73 92 71 94 / 50 20 10 0 PARIS, TX 66 84 63 89 / 50 10 0 0 DENTON, TX 67 87 65 92 / 40 10 0 0 MCKINNEY, TX 67 87 66 93 / 40 10 0 0 DALLAS, TX 69 89 68 94 / 40 10 0 0 TERRELL, TX 70 86 68 94 / 50 20 10 0 CORSICANA, TX 73 89 70 94 / 50 20 10 0 TEMPLE, TX 73 92 71 96 / 40 30 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /84
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1130 AM CDT THU SEP 15 2005 .UPDATED... TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1130 AM CDT THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A COOL FRONT...AND SEVERAL OUTFLOW BOUNDARIES IN ADVANCE OF THE FRONT...WILL MOVE ACROSS NORTH TEXAS TODAY AND TONIGHT. CONVERGENCE ALONG THE VARIOUS BOUNDARIES WILL BRING A CHANCE OF THUNDERSTORMS TO ALL OF NORTH TEXAS. SOME STORMS MAY BRIEFLY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING DOWNBURST WINDS...ESPECIALLY THIS AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ALSO PRESENT HAZARDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL LINGER FRIDAY MORNING...MAINLY ACROSS THE SOUTHEAST HALF OF NORTH TEXAS...SOUTHEAST OF A BONHAM... WAXAHACHIE...COMANCHE LINE. THUNDERSTORM CHANCES WILL DECREASE DURING THE AFTERNOON...ONCE THE COOL FRONT SLIDES SOUTH OF ANY GIVEN AREA. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON...WHEN AND WHERE PARTICULARLY STRONG THUNDERSTORMS DEVELOP. 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 123 PM CDT THU SEP 15 2005 TXZ100>102-115>117-151900- JACK-PALO PINTO-PARKER-STEPHENS-WISE-YOUNG- 123 PM CDT THU SEP 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING SOUTH BEND AND GRAHAM IN YOUNG COUNTY...TO 5 MILES SOUTHEAST OF JACKSBORO...TO DECATUR. THE LINE AS A WHOLE WAS MOVING SOUTH AT 20 MPH...BUT INDIVIDUAL STORMS IN THE LINE WERE MOVING EAST-NORTHEAST NEAR 40 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE BRAD...GRAFORD...IVAN... MINERAL WELLS...PERRIN...RENO...SALESVILLE...SOUTH BEND... SPRINGTOWN...VINEYARD...MINERAL WELLS STATE PARK AND POSSUM KINGDOM STATE PARK. LOCALLY VERY HEAVY RAINFALL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH ANY OF THE STRONGER STORMS EMBEDDED IN THIS LINE. SOME PEA-SIZED HAIL COULD POSSIBLY OCCUR AS WELL. 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 212 PM CDT THU SEP 15 2005 TXZ101>103-115>118-151945- DENTON-JACK-PALO PINTO-PARKER-STEPHENS-TARRANT-WISE- 212 PM CDT THU SEP 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF DECATUR TO 8 MILES SOUTHWEST OF BRIDGEPORT TO 15 MILES NORTHWEST OF MINERAL WELLS...MOVING SOUTHEAST AT 15 MPH. HOWEVER...INDIVIDUAL STORMS IN THIS LINE WERE RACING EAST-NORTHEAST AT 45 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ARGYLE...AURORA... BARTONVILLE...BOYD...BRAD...BRIAR...CORRAL CITY...DECATUR...DOUBLE OAK...FLOWER MOUND...GRAFORD...HASLET...IVAN...JUSTIN...MINERAL WELLS...NORTHLAKE...PECAN ACRES...PERRIN...RENO...ROANOKE... SALESVILLE...SPRINGTOWN...TROPHY CLUB...MINERAL WELLS STATE PARK AND POSSUM KINGDOM STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL TO BETWEEN 1 TO 2 INCHES LOCALLY...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM STRONGER STORMS. ANY LOCALIZED...VERY HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...AS WELL AS STREET FLOODING WHICH MAY CAUSE HYDROPLANING. 05/
The national radar mosaic for the moment the first event began.
6 thunderstorm wind, 5 hail. Local standard time, as filed.
Barn damaged between Boyd and Rhome.
Reported on the north side of the Dallas/Fort Worth airport.
Reported by ASOS.
Reported south of New Salem.
Tree limbs broken off.
36 homes were damaged; 2 homes and 4 barns were destroyed. A young girl was injured when her mobile home flipped 3 times. The damage swath stretched from west to east for about a mile and a half. Also, numerous trees ranging in diameter from six inches to two feet were blown down.
Comanche Peak Power Plant reported large tree limbs broken off.
Tree limbs down.
Occurred near Big Valley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5477975, 5477966, 5477973, 5477967, 5477968, 5477969, 5477970, 5477971, 5478049, 5477974, 5477972.